# SDR USAASB98252

- Difficulty date: September 24, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N439US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24781
- Engine: Cfmint CFM563B2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fod
- Location: Nr 1
- Stage of operation: CL
- Nature of condition: C, B, E
- Precautionary procedure: A

## Discrepancy

CLT - FLT 1579 - JUST AFTER TAKEOFF, THE NR 1 ENGINE INJESTED A MEDIUM SIZED BIRD.  NO ADVERSE AFFECT WAS NOTICED IN ENGINE PARAMETERS BUT CREW DID NOTICE A DIFFERENT NOISE COMING FROM THAT ENGINE.  A MOMENTARY SMELL IN CABIN WAS PRESENT AND A VIBRATION WAS FELT AT CERTAIN POWER SETTINGS.  FLIGHT RETURNED TO FIELD AT CLT AS A PRECAUTION AND LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE ACCOMPLISHED BIRDSTRIKE INSPECTION AND BOROSCOPE INSPECTION PER MM 71-00-47.  NO DEFECTS NOTED.  CLEANED FAN, CORE INLET VANES AND OIL COOLER.  AIRCRAFT OK FOR SERVICE  (M)
